MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Necrosis (1971); Seroma (2069); Wound Infection (2447)
Date of Event 10/12/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per operative notes, ¿a vertical incision was made over the supraumbilical midline over the hernia mass.The hernia sac was removed.A ventralex mesh (device 1) was placed into the abdomen and secure it with sutures.¿ (b)(6) 2011 - patient was diagnosed with wound infection, scar tissue thereby underwent open repair with exploration and debridement of wound.Per operative notes, ¿a vertical incision was made in the umbilicus.Previously placed mesh was well incorporated.Scar tissue was removed.Wound was irrigated.Vac placement was done for wound.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent ventral hernia; chronic wound infection, scar tissue thereby underwent open repair with explant of ventralex mesh (device 1) and implant of xenmatrix mesh (device 2).Per operative notes, ¿the prior hernia site was identified in the periumbilical area.The old scar was identified and removed entirely.The hernia sac was dissected out.Previously placed ventralex mesh (device 1) was removed.Chronic drainage was done from the wound.Vac placement was done.A xenmatrix mesh (device 2) was placed into the defect and sutured.¿ (b)(6) 2012 - patient was diagnosed with wound infection, necrosis, seroma thereby underwent repair with wound exploration and placement of wound vac.Per operative notes, ¿the prior vertical incision was identified, and it was draining material.Previously placed xenmatrix mesh (device 2) was intact.There was free floating brownish fluid, and it was taken as well as completely suctioned off the field.A little bit of necrotic tissue from the cavity was debrided sharply.Wound vac was placed and drainage was done.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the xenmatrix mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23941375
Report Number1213643-2025-01295
Device Sequence Number7875376
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1161015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale